# SDR 97ZZZX5038

- Difficulty date: November 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N29076
- Make and model: Chris A-1
- Aircraft serial: 1022
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 35453
- Condition: Worn
- Location: Valve Shaft
- Part time: 490 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR INTAKE BOX SHAFT, ARM AND SLEEVE BUSHINGS FOUND BADLY WORN.  APPEARS TO BE CAUSED BY ENGINE VIBRATION EVEN THOUGH PROPELLER WAS BALANCED AT 532.5 HRS TO .013 IPS.  BOX BY DESIGN IS NOT REPAIRABLE DUE TO SHAFT WELDED TO PLATE.  SUBMITTER RECOMMENDED BOX BE RE-DESIGNED BY MFG TO INCORPORATE SEALED BALL OR NEEDLE BEARINGS AND PLATE BE ATTACHED TO SHAFT USING MACHINE SCREWS AND NUTS ALLOWING FOR FIELD REPAIRS OF BOX ASSY.
